Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taken treatment for pneumonia. Low potassium and chloride level. Taken Potklor. Is it ok to stop this?

Sir, My father (aged 75) was recently discharged from the hospital, he is treated for pneumonia (IV COPD ) for about 40 days, also his potassium and chloride level is low and the hospital treated for that also. Yesterday his potassium level is 4.04 and chloride is 137.5. The doctor does not mentioned the POTKLOR syrup (thrice a day) in his medicines list at the time of discharge but we gave him POTKLOR for 3 days after his discharge from the hospital. The doctor analyized the reports and instructs to stop POTKLOR. Is it OK to stop this ? as in the hospital they are giving POTKLOR regularly upto his discharge day. Also, my father is on O2 (2 liters per minute - 24 hours), his O2 level (saturation) is 88 (without O2) on the day of his discharge and 83 (without O2) a day before discharge. Please advise how much time he will take to attain the normal O2 level.
Asked On : Mon, 26 Nov 2012
Answers:  2 Views:  367
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Thanks for your query
If the potassium levels in the blood are normal it is okay to stop potchlor.
Once the pneumonia is completely resolved the O2 saturations should improve even further which may sometimes takes upto 4 weeks.
Good luck.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi Raj,
Welcome back to Healthcare Magic Physician's Desk!
The K+ level of 4.02 is okay and you should stop Potklor.
If your father has a SpO2 of >87% on room air he does not need O2, if the level is lower than that give O2 to get a level more than that.
Continue the medicines of COPD.
Wish your father a great health!
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor